MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON US TRANSDUCER

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON US TRANSDUCER
Model Number 867246
Medical Device Problem Codes Incorrect Measurement (1383); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.
 
Event or Problem Description
The customer reported that the monitor hooked up to the twins, showed the heart rate keeps going to 200.The device was in clinical use at the time of the event.No adverse event or patient harm was reported.
 
Additional Manufacturer Narrative
Based on the information available and the testing conducted, the cause of the reported problem was a design defect in the transducer's firmware (fw).Philips investigation determined this issue is caused by changes implemented under an engineering change released on may 25,2023.These changes updated the ultrasound t=transducer with a new central processing unit (cpu) board and firmware in response to a shortage of multiple components.Due to a chip shortage situation, a hardware (hw)/software (sw) design change was required, which introduced a performance issue to the fetal heart rate (fhr) measurement of wired ultrasound (us) transducers.The need for subtle adjustments of the transmit/receive time windows in us measurements unexpectedly introduced interference with adjacent transducers (twin/triplet use cases) by generating measurable artificial rhythmic signals that can be interpreted as actual physiological signals (fetal heart beats).This investigation determined that the new firmware which is designed for all avalon transducers, shows an unexpected issue for the ultrasound transducer (867246).When monitoring multiples (twins or triplets), the wired avalon ultrasound transducers (product no.867246) have a tendency to produce an artificial fetal heart rate (fhr) instead of fhr gaps, mostly at approximately 180 bpm, in situations where the physiological signal (echo from pulsating fetal heart) is absent or very weak.A field change order (fco) was implemented on july 8, 2024, to update the transducer firmware.The cause of the reported problem was confirmed to be a design defect in the transducer's firmware.The fco has been implemented, the issue was resolved after updating the transducer fw to rev.L.01.05.

Brand Name
AVALON US TRANSDUCER
Common Device Name
AVALON US TRANSDUCER
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key19920697
Report Number9610816-2024-00482
Device Sequence Number18168724
Product Code HGM
UDI-Device Identifier00884838093195
UDI-Public(01)00884838093195
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K140535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Remedial Action Modification/Adjustment
Type of Report Initial,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number867246
Device Catalogue Number867246
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown